Header

UZH-Logo

Maintenance Infos

Betti numbers of random manifolds


Farber, M; Kappeler, T (2008). Betti numbers of random manifolds. Homology, Homotopy and Applications, 10(1):205-222.

Abstract

We study mathematical expectations of Betti numbers of configuration spaces of planar linkages, viewing the lengths of the bars of the linkage as random variables. Our main result gives an explicit asymptotic formula for these mathematical expectations for two distinct probability measures describing the statistics of the length vectors when the number of links tends to infinity. In the proof we use a combination of geometric and analytic tools. The average Betti numbers are expressed in terms of volumes of intersections of a simplex with certain half-spaces.

Abstract

We study mathematical expectations of Betti numbers of configuration spaces of planar linkages, viewing the lengths of the bars of the linkage as random variables. Our main result gives an explicit asymptotic formula for these mathematical expectations for two distinct probability measures describing the statistics of the length vectors when the number of links tends to infinity. In the proof we use a combination of geometric and analytic tools. The average Betti numbers are expressed in terms of volumes of intersections of a simplex with certain half-spaces.

Statistics

Citations

Downloads

60 downloads since deposited on 26 Feb 2009
5 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2008
Deposited On:26 Feb 2009 07:14
Last Modified:18 Feb 2018 10:51
Publisher:International Press
ISSN:1532-0073
OA Status:Green
Official URL:http://intlpress.com/HHA/v10/n1/a8
Related URLs:http://www.ams.org/mathscinet-getitem?mr=2386047
http://arxiv.org/abs/math/0703929v1

Download

Download PDF  'Betti numbers of random manifolds'.
Preview
Filetype: PDF (Verlags-PDF)
Size: 1MB
Download PDF  'Betti numbers of random manifolds'.
Preview
Content: Accepted Version
Filetype: PDF
Size: 228kB